MAUDE Adverse Event Report: ENCORE MEDICAL L.P. COBALT CEMENT; COBALT HV BONE CEMENT 40GM

ENCORE MEDICAL L.P. COBALT CEMENT; COBALT HV BONE CEMENT 40GM
Model Number 600-15-000
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/05/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Complaint - 3 boxes of the same lot number didn't open the correct way resulting in contamination.
 
Additional Manufacturer Narrative
The reason for this complaint was to report 3 boxes of the same lot number not opening the correct way resulting in contamination.This event occurred at inspection, away from the patient, the agent was not present.There was no delay in surgery and no adverse event was reported and there was another suitable unit available.Manufacture of cobalt bone cement was recently transitioned from zimmer biomet to osartis.Shipments were received from osartis beginning (b)(6) 2018.Product was shipped to djo customers and consignment locations beginning (b)(6) 2018.Three customer complaints have been received in (b)(6) 2018 reporting problems with the new packaging.The outer pouch of the powder is designed to tear open at the top.When the customer tears the package, they may tear the inner sterile pouch resulting in a loss of the sterility of the cement copolymer powder.A review of the device history record (dhr) revealed no discrepancies or issues with the manufacturing history of this part.All parts conformed to design and manufacturing specifications at the time of manufacture.No non-conforming material reports were associated with this part.Due to multiple complaints being received in a short amount of time and the possibility of increased patient risk, health hazard evaluaiton, (b)(4), will be performed to assess patient risk related to this issue.Corrective and preventive action, capa ca-01482, has been opened to investigate root cause and determine corrective action.

Brand Name
COBALT CEMENT
Common Device Name
COBALT HV BONE CEMENT 40GM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8381888
Report Number1644408-2019-00144
Device Sequence Number13950853
Product Code LOD
UDI-Device Identifier00190446138006
UDI-Public(01)00190446138006
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K051496
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/16/2020
Device Model Number600-15-000
Device Catalogue Number600-15-000
Device Lot Number820D1D0008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer06/10/2019
Initial Report FDA Received Date03/01/2019
Supplement Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;